MAUDE Adverse Event Report: RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD INNOSPIRE ESSENCE; NEBULIZER, PRODUCT CODE:

RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD INNOSPIRE ESSENCE; NEBULIZER, PRODUCT CODE:
Model Number 1099966
Medical Device Problem Codes Fire (1245); Smoking (1585)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received a report of a possible thermal event to an innospire essence nebulizer.The device allegedly started smoking and flames were seen while the patient was using the device.The patient unplugged the device and threw it outside.There was no patient harm or injury reported.The patient discarded the device.The serial number and lot number are missing, therefore the date of manufacture is unable to be determined.The exact date of the reported event is unknown.The innospire essence is intended to provide a source of compressed air for medical purposes.It is to be used with a pneumatic (jet) nebulizer to produce aerosol particles of medication for respiratory therapy for both children and adults.This is not a life support device.Labeling included with the device warns the user, "it is recommended to have a backup device (e.G.Mdi or battery-operated compressor) for respiratory delivery in case a situation arises when your nebulizer cannot be used (e.G.During a power outage or if your compressor becomes inoperable for any reason)." the manufacturer will continue to monitor the complaint records for similar reported failures.Based on the available information, the manufacturer concludes no further action is necessary.

Brand Name
INNOSPIRE ESSENCE
Common Device Name
NEBULIZER, PRODUCT CODE:
Manufacturer (Section D)
RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD
chichester business park
city fields way, tangmere
chichester, PO20 2FT
UK  PO20 2FT
MDR Report Key10138582
Report Number9681154-2020-00010
Device Sequence Number11303743
Product Code CAF
UDI-Device Identifier00383730001814
UDI-Public00383730001814
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1099966
Device Catalogue Number1099966
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2020
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1